[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.191.72. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 26, 1985

Drug-Induced Esophagitis

Author Affiliations

Little Rock, Ark

JAMA. 1985;254(4):508. doi:10.1001/jama.1985.03360040058022
Abstract

To the Editor.—  In the Feb 15, 1984, TOPICS IN RADIOLOGY on doxycycline-induced esophagitis1 there was a table of drugs reported to produce esophagitis. Included among them was the asthma prophylactic agent cromolyn inhalant.It seems unlikely that a drug conjugated to lactose specifically for inhalation into the lung could possibly induce esophagitis when swallowed in small amounts. If the drug is locally irritating or corrosive it could certainly cause at least as much difficulty in the respiratory tract as in the gastrointestinal tract. Allergists have been using cromolyn on a daily basis for a number of years with a very low instance of any side effects. I would appreciate the authors' comment on their source of information for this statement.

×